MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC231000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Reduced Blood Flow (4598)
Date of Event 03/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6)2024, this patient underwent endovascular treatment for a zone 9 abdominal aortic aneurysm and was implanted with gore® excluder® aaa endoprostheses.Post implant of the devices the physician performed angioplasty using a gore® molding & occlusion balloon catheter.During ballooning of the larger branch artery, extravasation was seen and a closer look determined a rupture of the common iliac artery within the plc231000/(b)(6).The rupture was believed to have been caused by re-ballooning of the distal end of the plc231000/(b)(6), as good distal seal of this device had not been achieved initially.An additional plc121400/lot # unknown was implanted to treat the ruptured area and extended coverage distally, intentionally covering the internal iliac artery, down into the external iliac artery.Final run showed everything looked great.It was reported that the additional ballooning of the mob 37(lot # unk, hospital inventory) within the plc231000/(b)(6) may have caused the rupture of the iliac artery; however, no over inflation of the balloon was reported by the gore associate supporting the case was reported.The patient tolerated the procedure.Later this same day the physician reported he plans to go back in as the patient has an occluded limb (plc121400(lot #unk).Doctor reports the aneurysm sac and iliac artery had a lot of thombus which he believes embolized and caused the limb to occlude.
 
Additional Manufacturer Narrative
The instructions for use (ifu) for the gore® excluder® aaa endoprosthesis states, adverse events that may occur and / or require intervention include but are not limited to: endoprosthesis: occlusion, occlusion of device or native vessel.Rupture.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
B4, h6: additional information.
 
Event or Problem Description
Later this same day (b)(6) 2024) the physician re-intervened on the patient.It was determined that the patient did not have blood flow in his left leg and he was brought back to the operating room.A femoral to femoral bypass, and ebolectomy was performed on the left side; and bi-lateral fasciotomies from the knee down on were performed on both legs.The patient tolerated the procedure.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
laura crawford
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18937407
Report Number3013164176-2024-02018
Device Sequence Number6827241
Product Code MIH
UDI-Device Identifier00733132618576
UDI-Public00733132618576
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date05/06/2026
Device Catalogue NumberPLC231000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/12/2024
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient Age73 YR
Patient SexMale